MAUDE Adverse Event Report: ANGIODYNAMICS, INC. VENACURE EVLT; POWERED LASER SURGICAL INSTRUMENT

ANGIODYNAMICS, INC. VENACURE EVLT; POWERED LASER SURGICAL INSTRUMENT
Model Number 11403003
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer for evaluation.An investigation into the root cause for this event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported the following issue with a never touch 45cm kit w/gripper and rfid t: "after procedure done on patient, dr.(b)(6) looked at the blue dilator as he always does as he puts it down and noticed that the end piece was missing.He told russell our ultra sound tech to look and see if he could see anything, there was a piece of the blue dilator in patients right upper leg.Dr.(b)(6) instructed patient what was happening.Dr.(b)(6) used 3cc of 2% lidocaine, 11 blade scalpel and made an incision into patients right upper leg.Dr.(b)(6) had to use hemostats to grab the vein and the blue dilator was located.Dr.(b)(6) pulled fragment out of the vein and he put in two stitches, the leg was cleaned and antibiotic cream applied with steri strips and 4 x 4 dressing.Antibiotic called in for patient." an angiodynamics clinical support manager contacted the end user for additional information.The following step-by-step procedure details were obtained: 1.Vein was accessed and venotomy performed before the 21ga needle was removed.2.Sheath/dilator inserted over the wire and into the target vein (us tech did not believe a second venotomy was done) 3.Physician had difficulty removing the dilator/wire from the sheath but did remove the dilator and placed it on the sterile field.4.Laser fiber was inserted and vein was treated.5.At the end of the procedure, physician noticed that the tip was missing from the dilator.6.Ultrasound was utilized to locate the tip inside the treated vein.7.Cut down performed to retrieve the dilator tip.The patient is, reportedly, doing well and did not sustain any lasting adverse effects or harm.
 
Additional Manufacturer Narrative
The customer's reported complaint description of "the end of the blue dilator was missing" was confirmed.The returned dilator was noted to have been "cut" and 1.6cm of the tip was not returned.Based on the clinical review of the event, the root cause of what device might have cut the distal tip of the blue dilator is unknown.Inadvertent nick by scalpel is the likely root cause but procedure event details do not align with venotomy being performed at the time the blue dilator/sheath was inside of the vein entry site.A device history record review of the packaging/dilator lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the instructions for use (16650393-01), which is supplied to the end user with this catalog number, states: "prior to and during use, avoid damaging the fiber by striking, stressing, or excessive bending.Do not coil the fiber tighter than a diameter of 20cm.Clinical safety and effectiveness data is not available for other fiber tip designs and diameters.Prior to and during use, avoid bending the introducer sheath and dilator as this can cause kinks and damage".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE EVLT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20439589
Report Number1319211-2024-00069
Device Sequence Number8275513
Product Code GEX
UDI-Device IdentifierH787114030030
UDI-PublicH787114030030
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K231945
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11403003
Device Lot Number5827327
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown